Kansas, 2007Winter Weather in Kansas, April 13 to 14, 2007
April 13 to 14, 2007 · NWS EAX · 3 events in 3 counties and zones
An upper level storm system deepened across extreme east central Kansas. 1 to 3 inches of snow was reported across Johnson, Miami, and Linn counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system deepened across extreme east central Kansas. 1 to 3 inches of snow was reported across Johnson, Miami, and Linn counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 13, 11:43 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 13, 11:43 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT FRI APR 13 2007
...UPDATED AVIATION...
.DISCUSSION...
DYNAMICALLY CHARGED UPPER LOW CHURNING EWD THROUGH SRN ARIZONA EARLY
THIS MORNING WILL OPEN AND EJECT INTO THE SRN AND CNTRL PLAINS THIS
AFTERNOON AND EVENING. 5H HEIGHT FALLS OF 60 METERS WERE NOTED IN
THE FLAGSTAFF 00Z SOUNDING...WITH THESE HEIGHTS FALLS PROGRESSING
INTO THE SRN HIGH PLAINS INDUCING SFC PRESSURE FALLS OVER ERN NEW
MEXICO AND WRN TEXAS. AHEAD OF THE SFC LOW AND THROUGH THE H8
THERMAL RIDGE...DEEP ISENTROPIC ASCENT WAS TAKING PLACE WITH
NUMEROUS BANDS OF SCT CONVECTION FROM THE TEXAS PNHNDL THROUGH
OKLAHOMA. FURTHER NORTHEAST...DEEPER ELY FLOW HAS KEEP PRECIP AT BAY
WHILE LOW LEVELS OF THE ATMOSPHERE BECOME SATURATED.
PRECIP WILL QUICKLY OVERSPREAD ALL BUT FAR NORTHERN MISSOURI LATE
THIS MORNING AS INCREASING ISENTROPIC LIFT AND QG FORCING APPROACH
THE AREA. WET BULBING EFFECT SHOULD PROVIDE MORNING HIGH
TEMPERATURES FOR THE MAJORITY OF THE AREA...WITH AFTERNOON
TEMPERATURES HOVERING IN THE UPPER 30S TO NEAR 40 DEGREES AS
RAINFALL RATES INCREASE.
QUITE AN INTERESTING SETUP FOR THIS EVENING AND OVERNIGHT AS COUPLED
JET STREAKS...INTENSE QG FORCING...DEEP ISENTROPIC LIFT...DEVELOPING
TROWAL FEATURE...AND FRONTOGENETICAL BANDING BECOME CO-LOCATED
ACROSS EASTERN KANSAS THROUGH CENTRAL MISSOURI. WHILE FREEZING SFC
TEMPERATURES WILL NOT BE PRECONDITIONED FOR THIS EVENT...SUBSTANTIAL
DYNAMIC COOLING IN THE BANDED PRECIPITATION REGION WILL ALLOW FOR
SUFFICIENT COOLING OF THE LOW LEVELS TO SUPPORT SNOW TO THE SFC. ONE
LIMITING FACTOR APPEARS TO BE ONLY A NARROW AXIS OF CONDITIONAL
INSTABILITY IN THE DEFORMATION BAND QUICKLY MOVING THROUGH THE AREA.
THIS MAY LEAD TO A NARROW WELL DEFINED INTENSE BAND OF SNOW...WITH
AREAS OF RAIN/SNOW MIX SURROUNDING THE MOST INTENSE AREA WHERE
DYNAMIC COOLING EFFECTS ARE LESSENED. NEVERTHELESS...HAVE ISSUED A
SNOW ADVISORY FOR ACCUMULATIONS OF 2-3 INCHES...WITH THE MOST LIKELY
AREAS TO RECEIVE HEAVY BANDED SNOW NEAR THE MISSOURI RIVER FROM EAST
CENTRAL KANSAS INTO WEST CENTRAL MISSOURI.
ANOTHER CONCERN FOR THE EVENING IS HEAVY RAINFALL ACROSS THE SRN
PORTION OF THE FORECAST AREA. VERY STRONG ISENTROPIC ASCENT IS
FORECAST FROM NRN ARKANSAS INTO CNTRL MISSOURI AS THE LLJ INCREASES
OUT OF THE WARM SECTOR OVER THE LOW LEVEL FRONTAL BOUNDARY. SOME
QUESTION AND UNCERTAINTY IN THE MODEL QPF FIELDS...AND HAVE FOLLOWED
FAIRLY CLOSELY TO HPC GUIDANCE IN THIS REGARD WITH HEAVIEST RAINFALL
SOUTH OF THE AREA. WILL REVISIT POTENTIAL QPF WITH 06Z MODEL RUNS AS
HEADWATER GUIDANCE COMES IN UNDER ONE INCH FOR SEVERAL BASINS
THROUGH CENTRAL MISSOURI.
TEMPERATURES LOOK TO MODERATE SATURDAY AND SUNDAY...HOWEVER LATER
SHIFTS WILL NEED TO ADJUST HIGHS ACCORDINGLY BASED ON SNOWFALL THAT
REMAINS FROM SATURDAY MORNING. NEXT SYSTEM IN A HIGH AMPLITUDE
PATTERN APPROACHES THE AREA BY TUESDAY...HOWEVER NO CHANGES WERE
MADE TO THE FORECAST GIVEN THE OVERALL UNCERTAINTY. WILL LEAVE IT TO
THE NEXT SHIFT TO HASH OUT THOSE DETAILS.
21
&&
.AVIATION DISCUSSION...
DRY AIR AT THE SURFACE HAS MADE IT DIFFICULT FOR THE CIGS TO LOWER
THIS MORNING. HAVE INCREASED CEILINGS FOR NOW. HOWEVER EXPECT THEM
TO LOWER BY THIS EVENING...AS THE UPPER LEVEL SYSTEM MOVES CLOSER.
HAVE STARTED TO LOWER SNOW AMOUNTS...BUT STILL EXPECT A CHANGE OVER
TO ALL SNOW AROUND OR SHORTLY AFTER 06Z. CEILINGS WILL IMPROVE TO
MVFR CONDITIONS AROUND MID MORNING.
NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM 10 PM FRIDAY TO 10 AM SATURDAY FOR
MOZ012-MOZ013-MOZ014-MOZ015-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044.
KS...SNOW ADVISORY FROM 10 PM FRIDAY TO 10 AM SATURDAY FOR KSZ025-
KSZ057-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 13, 11:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT FRI APR 13 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1256 PM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG STORM SYSTEM WILL MOVE INTO THE LOWER MISSOURI RIVER VALLEY
BY TONIGHT PRODUCING A STEADY RAINFALL...WHICH IS EXPECTED TO CHANGE
TO SNOW FROM WEST TO EAST DURING THE LATE EVENING AND OVERNIGHT HOURS.
THE MOST LIKELY AREAS TO EXPERIENCE ACCUMULATING SNOWFALL ARE AROUND
THE KANSAS CITY METRO AREA EAST ALONG INTERSTATE 70...WHERE 1 TO 3
INCHES OF ACCUMULATION ARE POSSIBLE BY SATURDAY MORNING.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...GENERALLY SOUTH OF
THE MISSOURI RIVER...ALONG AND SOUTH OF A HARRISONVILLE TO FAYETTE
LINE. UP TO AN INCH OF RAINFALL ACCUMULATION IS POSSIBLE WHICH COULD
LEAD TO LOCALIZED FLOODING OF AREAS STREAMS...RIVERS...AND LOW LYING
REGIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW IS EXPECTED TO GRADUALLY TAPER OFF SATURDAY MORNING THROUGH WEST
CENTRAL AND CENTRAL MISSOURI. UP TO AN ADDITIONAL INCH OF
ACCUMULATION IS POSSIBLE...BRINGING STORM TOTAL SNOWFALL UP TO 3 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATIONS FRIDAY
NIGHT THROUGH SATURDAY MORNING TO THE NATIONAL WEATHER SERVICE.
NRR
Winter Weather, Johnson
- When
- April 13, 3:00 PM CST to April 14, 12:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.884, -94.822 (the zone’s center; the record gives no point)
One to three inches of snow, reported across the county.
Winter Weather, Linn
- When
- April 13, 3:00 PM CST to April 14, 12:00 AM CST
- Where
- Linn forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.212, -94.843 (the zone’s center; the record gives no point)
One to three inches of snow fell across the county.
Winter Weather, Miami
- When
- April 13, 3:00 PM CST to April 14, 12:00 AM CST
- Where
- Miami forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.564, -94.838 (the zone’s center; the record gives no point)
One to three inches of snow fell across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kansas, April 13 to 14, 20073 deaths · $20,000 · 11 events
- Tornadoes and Hail in Texas, April 13, 20071 death · $20 million · EF1 · 40 events
- Tornado and Hail in Texas, April 13, 2007$3.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 13 to 14, 2007$234,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 13 to 14, 2007$150,000 · 3 in hail · 10 events
- Hail and Damaging Winds in Texas, April 13, 2007$20,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 13, 2007$300 · 1.75 in hail · 14 events
- Flash Flooding and Flooding in Missouri, April 13 to 14, 20070.88 in hail · 14 events
- Hail in Arkansas, April 13, 20071.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 13 to 14, 2007$15,000 · 1 in hail · 4 events
- Heavy Snow in Texas, April 13 to 14, 20079 events
- Winter Weather in Kansas, April 13 to 14, 2007$3,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23942, 23943, 23944.